Ask an expert
Search expert health advice:
Browse by expert
- Allergy expert
- Anti-ageing expert
- Arthritis expert
- Breast cancer expert
- Cancer expert
- Oral health expert
- Diabetes expert
- EnviroHealth expert
- Family law expert
- Fertility expert
- Flu expert
- Headache expert
- Healthy Bones
- Hearing Expert
- Hypertension expert
- Incontinence Expert
- Labour lawyer
- Meditation Expert
01 Jul 2005
Coper T (IUD)
Last year August i was pregnant but lost the baby at 8 weeks - in October), my doctor then said i mst wait for my menstrual sickle to start and go back on the pill again, then i neva started a period, i went bck to my doctor in December - i was pregnant again, he said i was almost 10 weeks, but then yet again i lost the baby. Directly therafter the doctor then insert the Coper T, witch was very painful and sor for me. (Is this suppose to be sore when inserting the IUD?) My doctor then said i will have a light period for a few days witch was fine, but when i had to start my periods again the sickle wasn't 28 days. It went way over 36-38 days before it started. Then when my period started at first for 2-4 days it's only a light spotting, thereafter its a heavy flow for 2-3weeks. Where my normal sickle when i was on the pill (Tripasil) were 28 days exactly and I then only had my periods for 4 days. I want to know if there is something wrong or is this common for a woman when she is useing the Coper T? This have been going on for 5 months, my last month period was still not 28 days sickle but when it did start this time my periods was for 8days. What I also would like to know - Is it true that when a woman have the copper T in her that actually every month she is having a abortion of witch the baby are already 5-6 weeks old? I dont know if this is true and my doctor never said anything like this, but this I heard form a Lady frien that works with me. Please could someone help me and let me know on my questions. I will apprieciate it very much! Regards.
Periods do tend to be heavier and longer with the IUCD. The Pill keeps periods very regular, whereas on hormonal treatement, they may be less regular. The IUCD works by preventing implantation. This occurs at 10 days, not 5-6 weeks.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
- J&J Covid-19 vaccine: Are blood clots and the pausing of SA’s rollout a cause for major concern?
- How to make sense of nutrition labels
- Some form of long-term symptom lingers in one in 10 who had mild Covid-19, new study finds
- SEE: Woman’s nose collapses due to rare autoimmune disorder
- HIV and cervical cancer: Behind SA’s extraordinarily high numbers
- 'Hlophe should not only be impeached, he should be put in prison' - Kriegler
- Family finally gets justice 10 years after their three-year-old boy drowned at a North West lodge
- Meet Soweto's 'cemetery navigators' - the men attending to dilapidated graves
- High risks or picky banks: Why is microfinance not taking off in SA?
- SATURDAY PROFILE | Judge Dennis Davis: ‘To accuse the judiciary of being captured is outrageous’
Have you entered our Health of the Nation survey?Please select an option Oops! Something went wrong, please try again later.
32% - 9433 votes
68% - 19979 votes